Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Factorizations of simple algebraic groups

Authors: Martin W. Liebeck, Jan Saxl and Gary M. Seitz
Journal: Trans. Amer. Math. Soc. 348 (1996), 799-822
MSC (1991): Primary 20G15
MathSciNet review: 1316858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine all factorizations of simple algebraic groups as the product of two maximal closed connected subgroups. Additional results are established which drop the maximality assumption, and applications are given to the study of subgroups of classical groups transitive on subspaces of a given dimension.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20G15

Retrieve articles in all journals with MSC (1991): 20G15

Additional Information

Martin W. Liebeck
Affiliation: Department of Mathematics, Imperial College, London SW7 2BZ, England
MR Author ID: 113845
ORCID: 0000-0002-3284-9899

Jan Saxl
Affiliation: Department of Pure Mathematics and Mathematical Statistics, University of Cambridge, 16 Mill Lane, Cambridge CB2 1SB, England

Gary M. Seitz
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403

Received by editor(s): May 3, 1994
Received by editor(s) in revised form: January 30, 1995
Article copyright: © Copyright 1996 American Mathematical Society